Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 8, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 8, 1999, 8:32 PM CDT for Fulton County, Knox County, Illinois. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 1999, 8:32 PM CDT (01:32 UTC)
- Expired
- Apr 8, 1999, 9:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Fulton County, IL, Knox County, IL
The radar
The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 8:42 PM CDT | Thunderstorm Wind | Williamsfield, IL | One mile south of Williamsfield, a shed was destroyed. No injuries were reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 5:15 PM CDT | Tornado Watch | SPC | 4 hr |
| Apr 8, 8:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 746 m²/s²
- 0-3 km storm-relative helicity
- 1216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KSPI 090131 RRA TORSPI ILC057-095-090200- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 832 PM CDT THU APR 8 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... FULTON COUNTY IN WEST CENTRAL ILLINOIS KNOX COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 900 PM CDT * AT 828 PM CDT... LINCOLN DOPPLER RADAR INDICATED A TORNADO NEAR GALESBURG AND ANOTHER TORNADO 3 MILES SOUTHEAST OF AVON... MOVING NORTHEAST AT 50 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... GALESBURG WILLIAMSFIELD FAIRVIEW FARMINGTON IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. VEHICLES AND MOBILE HOMES SHOULD BE ABANDONED FOR A SAFER SHELTER. FRIEDERS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 8, 2:00 PM CDT, 6 hours 32 minutes earlier.
Area forecast discussion, Apr 8, 2:00 PM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT THU APR 8 1999 UPPER LOW IS NOW OVER SWRN NEBRASKA WITH SFC SYSTEM JUST EAST OVER SC NE. 88D SHOWING RWS/TRWS CONTINUING TO MOVE E ACROSS CWA ALONG AND AHEAD OF WF...BUT MAIN ACTIVITY TO ARRIVE THIS EVENING. STORMS FIRING UP NICELY ALONG DRYLINE OVER EASTERN KS/NE AND STILL PROJECTED TO RAPIDLY MOVE EAST INTO WRN SECTIONS OF C IL BETWEEN 5 AND 7 PM. SPC HAS MOVED HIGH RISK AREA A LITTLE FURTHER W...WHICH IS A GOOD MOVE. SFC ACTIVITY WILL OUTRACE UPPER SYSTEM...THUS AS TRWS APPROACH CWA...MAY SEE SOME WEAKENING AS MAIN ENERGY WILL STILL BE TO THE W AND NW. HOWEVER...WILL STILL ENFORCE WORDING FOR TONIGHT/S ZONES ABOUT SVR POSSIBILITIES. SHOULD SEE AN END TO PCPN OVER MOST OF CWA WITH PASSAGE OF CF AS PLENTY OF DRY AIR MOVG INTO CWA. LOW CLDS AND SOME RW ACTIVITY STILL POSSIBLE OVER NRN SECTIONS DUE TO POSITION OF LOW. PIA 50/64 +3 SPI 52/67 +2 DEC 53/66 +2 CMI 55/65 +2 LWV 58/69 +2 BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:44 PM CDT | Tornado Warning | ILX | Knox | 46 min |
| Apr 8, 7:47 PM CDT | Tornado Warning | ILX | Scott | 28 min |
| Apr 8, 8:16 PM CDT | Tornado Warning | ILX | Morgan, Scott | 44 min |
| Apr 8, 8:42 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Stark | 48 min |
| Apr 8, 8:56 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 64 min |
| Apr 8, 9:17 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 58 min |
| Apr 8, 9:17 PM CDT | Tornado Warning | ILX | Menard | 28 min |
| Apr 8, 9:29 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 31 min |
| Apr 8, 9:38 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 37 min |
| Apr 8, 9:41 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 34 min |
| Apr 8, 9:47 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon | 58 min |
| Apr 8, 10:02 PM CDT | Tornado Warning | ILX | Christian | 28 min |
| Apr 8, 10:13 PM CDT | Tornado Warning | ILX | Macon | 32 min |
| Apr 8, 10:28 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 47 min |
| Apr 8, 10:32 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Piatt | 28 min |
| Apr 8, 10:37 PM CDT | Tornado Warning | ILX | Piatt | 23 min |
| Apr 8, 10:47 PM CDT | Tornado Warning | ILX | Champaign | 28 min |
| Apr 8, 10:54 PM CDT | Tornado Warning | ILX | Effingham | 36 min |
| Apr 8, 10:56 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 34 min |
| Apr 8, 11:13 PM CDT | Tornado Warning | ILX | Cumberland | 32 min |
| Apr 8, 11:15 PM CDT | Tornado Warning | ILX | Shelby | 15 min |
| Apr 8, 11:17 PM CDT | Tornado Warning | ILX | Champaign, Vermilion | 28 min |
| Apr 8, 11:20 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 25 min |
| Apr 8, 11:30 PM CDT | Tornado Warning | ILX | Coles, Edgar | 30 min |
| Apr 8, 11:33 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 42 min |
| Apr 8, 11:45 PM CDT | Tornado Warning | ILX | Clark, Cumberland | 30 min |
| Apr 8, 11:48 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 27 min |
| Apr 8, 11:52 PM CDT | Tornado Warning | ILX | Edgar | 38 min |
| Apr 9, 12:00 AM CDT | Severe Thunderstorm Warning | ILX | Crawford | 30 min |
| Apr 9, 12:26 AM CDT | Severe Thunderstorm Warning | ILX | Crawford | 19 min |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.